MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30475
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - name and address: street address: (b)(6).Postal code: (b)(6).Phone number: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the doctor opened the sterile package and took out the hiwire nitinol hydrophilic wire guide before an unknown procedure and found the hydrophilic coating was peeled off and the distal end of the wire guide cannot form 1:1 torque.The device was not used.The hydrophilic coating of the wire guide had not yet been activated.The guidewire was replaced with a new same-like device.A photo of the complaint device shows what appears to be the jacket of the wire guide has separated.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation description of event: as reported, the doctor opened the sterile package and took out the hiwire nitinol hydrophilic wire guide before an unknown procedure and found the hydrophilic coating was peeled off and the distal end of the wire guide cannot form 1:1 torque.The device was not used.The hydrophilic coating of the wire guide had not yet been activated.The guidewire was replaced with a new same-like device.A photo of the complaint device shows what appears to be the jacket of the wire guide has separated.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control (qc) procedures, and a visual inspection of the returned device, were conducted during the investigation.One hiwire nitinol hydrophilic wire guide was returned in an open package with label for investigation.The returned complaint device was reviewed by the supplier who noted the wire guide presented skived/cut damage to the polymer jacket material, including metallic core wire exposure and core wire fracture.The overall length of the damage is 16.5cm from the proximal aspect of the core wire fracture.It was observed that the distal limit of the fractured core wire was embedded in the separated black polymer jacket material near the distal end.An indeterminate length of polymer jacket skived/cut material was not returned with the specimen.The supplier also noted the observed skived/cut damage is representative of attempting to remove the wire guide from the dispenser hoop without proper hydration.The wire guide is assembled and packaged by a supplier to cook who carried out an investigation as well as cook.A review of the device history record for device lot by cook and the supplier found no related anomalies.A database search carried out by cook found no other customers have reported complaints for the device lot.A review of manufacturing procedures by the supplier found multiple inspections to be in place to assure the integrity of the wire guide prior to shipment.The evidence from the complaint file, device history record, complaint history and quality control documents indicate that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Instructions for use (ifu) the wire guide was supplied with ifu which includes the following.Instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Cook has concluded a cause for the complaint cannot be established, it was not possible to rule out use error.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20538192
Report Number1820334-2024-01404
Device Sequence Number8284800
Product Code OCY
UDI-Device Identifier00827002304758
UDI-Public(01)00827002304758(17)250907(10)71002987
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberG30475
Device Catalogue NumberHWAS-035150
Device Lot Number71002987
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown